| Model Number |
7045M-90 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Undesired Nerve Stimulation (1980)
| Date of Event |
10/12/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: using too long of an implant.
Event or Problem Description
The patient had staged bilateral si joint arthrodesis with the left side being performed in (b)(6) 2018 and the right in (b)(6) 2018.Three implants were installed in each side.The patient initially had si joint pain relief following the left side procedure but later reported left side radicular pain after the right side procedure.It was determined that the left side inferior positioned implant had breached the neuroforamen.The patient was referred to a different surgeon for revision of the left side.In (b)(6) 2020, the surgeon performed a revision procedure where he removed the left side inferior positioned implant using chisels as it was solidly fixed in bone.He then installed a new, shorter and wider implant of the same type into the explant void.No other preexisting implants on either side were adjusted or removed.The status of the patient following the revision procedure is not known.